MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that prior to a cryoablation procedure, when the console was turned on, 'no input detected' was received.A different outlet was tried without resolving the issue.The case was aborted while the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 106a3 cryoconsole with serial number (b)(6) was serviced.Upon arrival to the account, the the low pressure regulator (lpr) gauge reading was higher than expected.The system was vented and the lpr gauge was zeroed.The initial test inflations passed, however once the inflation button was pushed, the 50011 (the refrigerant delivery path was obstructed) system notice immediately triggered.The new injection panel was observed to be bent in several places during shipping.After the injection panel was replaced, a 50024 (vent system failure) system notice was initiated.All of the connections were checked to make sure that they were tight and secure.To rule out any issues with the bent injection panel, a new panel was ordered and replaced on the console.The 50024 system notice continued to occur.After entering into the mechanical monitoring screen , it was concluded that there could be blockage between a solenoid valve and the white coaxial connection.To try to remove possible humidity, a flushing of the system was done by powering the console down, disconnecting the electrical ground connection to the subcooller, and leaving the coax cap off.The green peak tubing was also replaced.After powering the console back on, the mechanical monitoring panel was entered to monitor the decrease in pressure.There was a sudden burst of pressure out of the coax port that indicated moisture had been relieved from the system.Multiple tests were attempted in the flow curve programming screen and the mechanical monitoring screen to help flush moisture out of the system.After the moisture removal techniques were completed, the console was able to conduct focal ablations, but not balloon ablations.While conducting one of the focal ablations, a hissing noise that mimicked the sound of a medium flow of water was noticed.It was a leak in the green peak tubing at the coax port connection.After the connection was tightened down, the console no longer was able to complete ablations or inflations on any catheter.The flow meter was tightened with resolution.In conclusion, these issues are not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.  the decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A field service visit took place at a later date.The low pressure regulator (lpr) gauge reading was higher than expected.The system was vented, resolving the issue.When the inflation button was pressed, a system notice was received indicating that the refrigerant delivery path was obstructed.The injection panel was bent in several places during shipping, including the t bar connecting to the balloon panel/s7 and the metal piping around the lpr gauge.After the injection panel was replaced, a system notice was received indicating that there was a problem with the refrigerant port.The connections were checked.A new panel was replaced without resolving the issue.A blockage was noted; a system flush was conducted and tubing was replaced.There was a 'sudden burst' of pressure out of the coax port that indicated moisture had been relieved from the system.Then, a leak was noted at the coaxial port connection from console tubing.The connection was tightened, but the console could not ablate or inflate.The flow was calibrated to resolve the issues.
 
Additional Manufacturer Narrative
Product event summary: two console power supplies pfc375-4200f, part number 11002-098 with serial number (b)(4) and serial number (b)(4) were returned and analyzed.Visual inspection of part with serial number (b)(4) showed that the power supply was intact with no apparent issues.With no load the voltage a cross the output terminals was measured.All the voltages were off (0v).The rear cooling fan was off.The power supply is defective.For the power supply with serial number (b)(4) the visual inspection showed that the power supply was intact with no apparent issues.With no load the voltage a cross the output terminals was measured.The voltages v1(pin 1 <(><<)>(><(>&<)><(><<)>)>2) and v1(pin 3<(><<)>(><(>&<)><(><<)>)>4) were off (0v).Adjusting setscrew #1 do not make any change.The voltage v2 (pin 5<(><<)>(><(>&<)><(> <<)>)>6) was 4.65 vdc.Adjusted to 5 vdc, v2 maintained the voltage and no drift was noticed.Voltages v3 readings are as expected.The rear cooling fan was on.The power supply is defective.In conclusion, the product issue reported (no input detected) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10264714
Report Number3002648230-2020-00354
Device Sequence Number14207705
Product Code LPB
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2013
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer09/09/2020
10/05/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/05/2020
11/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;